MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PERI-LOC 3.5MM TI M-D TB PL 13H L; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. PERI-LOC 3.5MM TI M-D TB PL 13H L; PLATE, FIXATION, BONE
Catalog Number 71861013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to fracture of the device.
 
Additional Manufacturer Narrative
The associated peri loc plate was not returned for evaluation.Our investigation including a clinical investigation which concluded that all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.Without the device for evaluation the root cause of the implant fracture cannot be concluded.The future impact to the patient beyond the revision cannot be determined.No further clinical/medical assessment is warranted at this time.Without the return of the actual product involved and no batch information available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PERI-LOC 3.5MM TI M-D TB PL 13H L
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7186521
Report Number1020279-2018-00047
Device Sequence Number13941203
Product Code HRS
UDI-Device Identifier03596010635860
UDI-Public03596010635860
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71861013
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight80